Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 38, NWS Tampa Bay, FL

March 25, 20075 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 25, 2007, 1:05 AM EDT for 5 counties in Florida. It took effect at Mar 25, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 1:05 AM EDT (05:05 UTC)
In effect from
Mar 25, 2007, 1:00 PM EDT
Expired
Mar 25, 2007, 6:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 250505
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
105 AM EDT SUN MAR 25 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM THIS AFTERNOON FOR
ALL BUT PINELLAS COUNTY IN WEST CENTRAL AND SOUTHWEST FLORIDA...

FLZ039-042-043-048-049-051-052-055>057-060>062-065-251715-
/O.UPG.KTBW.FW.A.0026.070325T1700Z-070325T2200Z/
/O.NEW.KTBW.FW.W.0038.070325T1700Z-070325T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
105 AM EDT SUN MAR 25 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM
EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

HIGH PRESSURE AT THE SURFACE AND ALOFT SUNDAY WILL BRING EXTENDED
PERIODS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH
BREEZY CONDITIONS AND HIGH DISPERSIONS IN THE AFTERNOON.
THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HAZARDOUS
CONDITIONS THIS AFTERNOON WHICH WILL BECOME FAVORABLE FOR THE
SPREAD OF WILDFIRES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
NOAH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 1:00 AM EDT, 5 minutes earlier.

Area forecast discussion, Mar 25, 1:00 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
100 AM EDT SUN MAR 25 2007

STRONG UPPER LEVEL RIDGE ANCHORED OVER GULF OF MEXICO. NARROW BAND
OF HIGH CLOUDS WAS ROUNDING THE RIDGE BUT SKIES SHOULD START OUT
SUNNY ACROSS THE AREA.

.SHORT TERM (TODAY - TUESDAY)...TROF IN THE PACIFIC FORECAST TO TO
BECOME CLOSED LOW OFF THE CA/OR COAST MONDAY AFTERNOON. THIS WILL
KICK OUT SMALL CLOSED LOW CURRENTLY OVER BAJA CALIFORNIA INTO
TX...AND THAT WILL TILT STRONG RIDGE EASTWARD. REGARDLESS...MORE
OF THE SAME TYPE OF WEATHER EXPECTED NEXT THREE DAYS WITH
TEMPERATURES REMAINING ABOUT 5 DEGREES ABOVE NORMAL.

.LONG TERM (TUESDAY NIGHT - SATURDAY)...UPPER RIDGE DOMINATES THE
GULF AND FL UNTIL THE END OF THE WEEK WHEN THE AXIS SLIDES OVER FL
IN RESPONSE TO A TROUGH MOVING OUT OF THE PLAINS AND INTO THE MID-
WEST. THE RIDGE THEN SHIFTS EAST OF FL AS THE TROUGH MOVES ACROSS
THE GREAT LAKES. AT THE SURFACE...THE PERIOD STARTS OFF WITH HIGH
PRESSURE ALONG 30 NORTH LATITUDE RIDGING BACK WEST TO GA/FA WITH
EASTERLY FLOW ACROSS THE CWFA. THIS RIDGE IS REINFORCED BY HIGH
PRESSURE BUILDING OUT OF EASTERN CANADA AND DOWN THE EASTERN SEA
BOARD FRI. THIS REINFORCED N-S RIDGE THEN SHIFTS OUT OVER THE
ATLANTIC SAT...ALLOWING LOW LEVEL FLOW TO BECOME MORE SOUTHEASTERLY
ACROSS THE AREA...AS A COLD FRONT PUSHES EASTWARD OVER THE GULF.

WILL MAINTAIN THE CURRENT FORECAST TREND OF DRY AND STABLE WITH
TEMPERATURES RUNNING 2 TO 4 DEGREES ABOVE NORMAL. THE EASTERLY
AND THEN SE FLOW WILL BE LIGHT ENOUGH FOR AFTERNOON SEA BREEZES
ALONG THE COAST. THE APPROACHING FRONT DURING THE WEEKEND COULD
SUGGEST SOME LOW ODDS OF RAINFALL BUT FOR NOW WILL KEEP ZONES DRY
AND JUST 10 PERCENT IN THE GRIDS.

&&

.MARINE...EVENING WIND SURGE OF PAST FEW NIGHTS TO CONTINUE
THROUGH PERIOD...AND THIS WILL KEEP WAVES UP TO 3-5 FT
20+ MILES OFFSHORE. SMALL CRAFT EXERCISE CAUTION MAY BE NEEDED
20-60NM OFFSHORE TONIGHT BUT WILL LEAVE THIS FOR DAY SHIFT. WINDS
SLACKEN AND WAVES CALM A BIT DURING DAYLIGHT HOURS.

&&

.FIRE WEATHER...HIGH DISPERSIONS AND RH 30-35% EXPECTED THIS
AFTERNOON SO RED FLAG WARNING WILL BE ISSUED. RH RECOVERS TO
AROUND 40% MONDAY SO NO WATCH NEEDED.

&&

.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS. LIGHT EASTERLY
WINDS PICK UP SLIGHTLY AND BECOME MORE NORTHEASTERLY DURING THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  84  62  83  63 /   0   0   5   5
FMY  85  61  87  65 /   0   0   5   5
GIF  84  62  84  63 /   0   0   5   5
SRQ  83  61  83  63 /   0   0   5   5
BKV  85  56  84  58 /   0   0   5   5
SPG  80  66  83  67 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR
     CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE...72/NOAH
LONG TERM/AVIATION...09/RKR
Hazardous weather outlook, Mar 24, 5:02 AM EDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 AM EDT SAT MAR 24 2007

FLZ039-042-043-048>052-055>057-060>062-065-242115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
502 AM EDT SAT MAR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...MARINE HAZARDS...

ALTHOUGH WINDS ARE EXPECTED TO GRADUALLY SUBSIDE TODAY...IT IS
POSSIBLE THAT SMALL CRAFT EXERCISE CAUTION CONDITIONS MAY RETURN
IN THE EVENING HOURS MAINLY OVER THE OFFSHORE WATERS. SMALL CRAFT
OPERATORS PLANNING TO TRAVEL OFFSHORE SHOULD CLOSELY MONITOR THE
SITUATION AND STAY WELL INFORMED WITH THE LATEST WEATHER UPDATES.

...FIRE WEATHER IMPACT...

AT THIS TIME...SEEMS THAT THE GREATEST RISK FOR FIRE WEATHER
HAZARDOUS CONDITIONS WILL BE OVER LEVY...CITRUS AND SUMTER COUNTIES
WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO REACH CRITICAL
LEVELS FOR EXTENDED PERIODS OF TIME THIS AFTERNOON.
HOWEVER...GENERALLY DRY CONDITIONS WILL PERSIST TODAY EVERYWHERE
AND CAUTION SHOULD BE EXERCISE WHEN PERFORMING ACTIVITIES THAT
MAY IGNITE FIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY.

NORTHEASTERLY WINDS NEAR EXERCISE CAUTION LEVELS ARE EXPECTED TO
CONTINUE OVER THE COASTAL WATERS DURING THE EVENING HOURS THROUGH
THE END OF THE WORK WEEK.

ON SUNDAY...RELATIVE HUMIDITY VALUES WILL AGAIN DROP INTO CRITICAL
LEVELS WHICH ALONG WITH PERSISTENT EASTERLY FLOW WILL KEEP A HIGH RISK
FOR THE SPREAD OF WILDFIRES.

OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

REYNES

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.